Alert archive / Kansas / Frost Advisories in 2012
Frost Advisory 4, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at May 8, 2012, 8:38 PM CDT for 4 counties in Kansas; Hitchcock County, Red Willow County, Nebraska. It took effect at May 9, 2012, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2012, 8:38 PM CDT (01:38 UTC)
- In effect from
- May 9, 2012, 3:00 AM CDT
- Expired
- May 9, 2012, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 123 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2631 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WWUS73 KGLD 090138 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 738 PM MDT TUE MAY 8 2012 KSZ003-004-015-016-NEZ080-081-091400- /O.NEW.KGLD.FR.Y.0004.120509T0800Z-120509T1400Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... TRENTON...MCCOOK 838 PM CDT TUE MAY 8 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. * TEMPERATURES...TEMPERATURES WILL FALL TO AROUND 34 DEGREES...MAINLY IN LOW LYING AREAS. * TIMING/DURATION...FROST WILL BE POSSIBLE AFTER 3 AM AND IS EXPECTED TO PERSIST FOR A FEW HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
1 follow-up statement
038 WWUS73 KGLD 091352 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 752 AM MDT WED MAY 9 2012 KSZ003-004-015-016-NEZ080-081-091500- /O.EXP.KGLD.FR.Y.0004.000000T0000Z-120509T1400Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... TRENTON...MCCOOK 852 AM CDT WED MAY 9 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... WITH TEMPERATURES IN THE 40S TO LOWER 50S...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ JTL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at May 8, 7:00 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 8, 7:00 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 600 PM MDT TUE MAY 8 2012 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 301 PM MDT TUE MAY 8 2012 THROUGH TONIGHT...HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT. THE COMBINATION OF LIGHT WINDS...A GENERALLY CLEAR SKY AND LOW LEVEL DRY AIR WILL ALLOW OVERNIGHT LOWS TO FALL INTO THE MIDDLE 30S TO LOW 40S. THE COLDEST TEMPERATURES ARE EXPECTED GENERALLY ACROSS THE NORTHEAST AND EASTERN PARTS OF THE AREA AS WELL AS A FEW LOCATIONS IN FAR EASTERN COLORADO...PRIMARILY THE FLAGLER AREA. PATCHY FROST IS POSSIBLE IN THE COLDEST AREAS. WEDNESDAY AND WEDNESDAY NIGHT...NORTHWEST FLOW WILL REMAIN IN PLACE ACROSS THE REGION AS A RIDGE BEGINS TO BUILD OVER THE CENTRAL ROCKIES. THIS WILL RESULT IN MAX TEMPS WEDNESDAY AFTERNOON REACHING THE UPPER 70S TO NEAR 80 DEGREES WITH SOUTHERLY AT AROUND AROUND 10 MPH. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 301 PM MDT TUE MAY 8 2012 MUCH ABOVE NORMAL TEMPS WILL RESIDE OVER THE TRI-STATE REGION ON THURSDAY AS SHORTWAVE RIDGING CONTINUES TO BUILD INTO THE AREA AHEAD OF A DEEPENING NORTHERN STREAM WESTERN CONUS TROUGH. AT THE SAME TIME A SOUTHERN STREAM LOW WILL CONTINUE TO MEANDER EASTWARD ACROSS NORTHERN OLD MEXICO AND INTO THE BIG BEND REGION OF TEXAS. BY EARLY FRIDAY...THE NORTHERN STREAM SHORTWAVE TROUGH WITH AN ASSOCIATED SURFACE COLD FRONT WILL BEGIN TO MOVE TOWARD THE CENTRAL HIGH PLAINS. WITH A GEM BEING THE LONE EXCEPTION...GUIDANCE IS IN REASONABLE AGREEMENT WITH REGARD TO TIMING OF THE FRONT THOUGH THEY DO DIFFER ON THE STRENGTH. NAM IS THE MOST BULLISH IN DEPICTING STRONG PRESSURE RISES BEHIND THE FRONT WHICH WOULD YIELD AT LEAST FEW HOURS OF GUSTY WINDS BEHIND THE FRONT. CONSEQUENTLY...THE NAM IS ALSO THE MOST BULLISH ON KEEPING TEMPS COLDER ON FRIDAY AS COMPARED TO THE REMAINING GUIDANCE. DID TREND MAX TEMPS DOWN SEVERAL DEGREES...ESPECIALLY OVER THE NORTHWEST. MAY NOT BE COLD ENOUGH YET IF THE NAM WERE TO VERIFY BUT FEEL IT'S A TREND IN THE RIGHT DIRECTION AT LEAST. NOT OVERLY EXCITED ABOUT PRECIP CHANCES ASSOCIATED WITH THE FRONTAL PASSAGE BUT WILL KEEP SLIGHT CHANCES OVER PRIMARILY THE NORTHWEST HALF OF THE FORECAST AREA. PRECIP CHANCES BEGIN TO INCREASE DURING THE FRIDAY NIGHT-SUNDAY TIME FRAME AS THE NORTHERN AND SOUTHERN STREAMS BEGIN TO MERGE ACROSS THE FOUR CORNERS REGION. INSTABILITY APPEARS MEAGER AT BEST SO WENT AHEAD AND REMOVED THUNDER MENTION UNTIL SUNDAY. TEMPS OVER THE WEEKEND WILL BE 5 TO 10 DEGREES BELOW NORMAL WITH READINGS ON SATURDAY STRUGGLING TO REACH THE 60 DEGREE MARK ACROSS THE WESTERN HALF OF THE FORECAST AREA. GRADUAL WARMING TREND WILL SET UP FOR THE FIRST OF NEXT WEEK WITH TEMPS LIKELY REBOUNDING INTO THE LOW TO MID 70S WITH GENERALLY DRY CONDITIONS THROUGH TUESDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 557 PM MDT TUE MAY 8 2012 VFR CONDITIONS EXPECTED FOR ENTIRE PERIOD AS SFC HIGH BUILDS OVER THE AREA BRINGING CLEARING SKIES AND LIGHT WINDS THROUGH THE PERIOD. COULD POSSIBLY SEE SOME MIST DEVELOP AROUND MCK AROUND 12Z...BUT PROBABILITIES TOO LOW TO INCLUDE ANY FLIGHT CATEGORY REDUCTION AT THIS TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...007/FOLTZ LONG TERM...FOLTZ AVIATION...JRM
Hazardous weather outlook, May 8, 1:40 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1240 PM MDT TUE MAY 8 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1240 PM MDT TUE MAY 8 2012 /140 PM CDT TUE MAY 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST IS EXPECTED EARLY WEDNESDAY MORNING GENERALLY EAST OF A LINE FROM NEAR BENKELMAN NEBRASKA TO HOXIE AND HILL CITY KANSAS. ANOTHER AREA WILL BE IN THE KIRK...IDALIA AND FLAGLER AREAS OF COLORADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM LATE THURSDAY NIGHT THROUGH SUNDAY. THE THREAT OF WIDESPREAD SEVERE WEATHER IS VERY LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.
Nearby
Frost Advisories in Kansas, 2012Frost Advisories in Nebraska, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.